Menumenu
  • Home
  • Resource Library

Resource Library

publications • bibliographies • white papers

All Publications

  • Hypoglycaemia associated with use of inhibitors of angiotensin converting enzymeAbstract

    The use of angiotensin-converting-enzyme (ACE) inhibitors has been associated with increased insulin sensitivity in diabetic patients. Although such an effect could be beneficial in the treatment of hypertension or congestive heart failure in diabeic patients, it might also precipitate severe hypoglycaemia

    Herings RM, de Boer A, Stricker BH, Leufkens HG, Porsius A. Lancet. 1995 345 (8959): 1195-8.
  • A rapid method to estimate the incidence rate and prevalence of insulin-dependent diabetes mellitus in children 0-19 years of ageAbstract

    OBJECTIVE: To trace new cases of insulin-dependent diabetes mellitus (IDDM) on an ongoing basis and to estimate the incidence rate and prevalence of IDDM in children 0-19 years of age. RESEARCH DESIGN AND METHODS: The estimation of the prevalence ad incidence rate of IDDM was based on, respectively, the prevalence and the rate of new users of insulin

    Herings RM, de Boer A, Stricker BH, Bakker A, Sturmans F. Pharm World Sci. 1995 Jan 27; 17 (1): 17-9.
  • Efficacy of low-density-lipoprotein lowering with statinsAbstract

    Leufkens HG, Herings RM, Urquhart J. Lancet. 1994 344 (8923): 683-4.
  • Public health problems and the rapid estimation of the size of the population at risk. Torsades de pointes and the use of terfenadine and astemizole in The NetherlandsAbstract

    Recently, the use of astemizole and terfenadine, both non-sedating H1-antihistamines, caused considerable concern. Several case reports suggested an association of both drugs with an increased risk of torsades de pointes, a special form of ventricuar tachycardia. The increased risk of both H1-antihistamines was associated with exposure to supratherapeutic doses; for terfenadine the risk was also associated with concomitant exposure to the cytochrome P-450 inhibitors ketoconazole, erythromycin andcimetidine

    Herings RM, Stricker BH, Leufkens HG, Bakker A, Sturmans F, Urquhart J. Pharm World Sci. 1993 15 (5): 212-8.
  • A population based case-cohort study of drug-induced anaphylaxisAbstract

    1. In order to determine the risk of anaphylaxis as an adverse reaction to drugs, a case-cohort study was performed. Cases consisted of all admissions in 1987 and 1988 to all Dutch hospitals with anaphylaxis as the principal diagnosis, and a randomsample of admissions with related symptoms. Hospital discharge summaries were classified according to probability to anaphylaxis by a blinded Audit Committee

    van der Klauw MM, Stricker BH, Herings RM, Cost WS, Valkenburg HA, Wilson JH. Br J Clin Pharmacol. 1993 35 (4): 400-8.
  • Pharmaco-morbidity linkage: a feasibility study comparing morbidity in two pharmacy based exposure cohortsAbstract

    STUDY OBJECTIVES–The aims were (1) to compare discharge diagnoses and concurrent medication in a pharmacy based cohort of users of H2 receptor antagonists to those in a population of users of other drugs in the same period, who did not use H2 recetor antagonists; (2) to compare these results to those of a similar study performed with the Tayside record linkage scheme

    Herings RM, Bakker A, Stricker BH, Nap G. J Epidemiol Community Health. 1992 Apr; 46 (2): 136-40.
  • Concomitant drug use among patients on cardiac glycosidesAbstract

    Leufkens HGM, Herings RMC, Kollofel WJ, Bakker A. Int J Risk Saf Med. 1991 2 11-20.